MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there is a leak at the hub of the catheter after placement.No other information was provided.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking in the catheter is confirmed but the exact cause is unknown.One 4 fr sl powerpicc catheter was returned for investigation.Use residue was observed throughout the sample.The catheter was split at the 19 cm depth marker.The proximal end of the catheter was flushed with water using a 12 ml syringe and was observed to leak at the hub/extension leg interface.Microscopic observation of the leak location at the hub revealed the catheter tubing to be split approximately halfway through the tubing.The break surface of the split was observed to be rough and granular.Based on the condition of the returned sample, possible contributing factors include material fatigue and excessive manipulation of the extension leg.Since a partial split in the extension tubing was present, the complaint is confirmed but the exact cause remains unknown.A lot history review was conducted for lot #recp2531 and revealed no similar incidents.
 
Event or Problem Description

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET MAXIMAL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8181896
Report Number3006260740-2018-03621
Device Sequence Number1437424
Product Code LJS
UDI-Device Identifier00801741101441
UDI-Public(01)00801741101441
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000424
Device Lot NumberRECP2531
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/27/2018
Supplement Date Received by Manufacturer01/03/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1